Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 34, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 27, 2018, 11:08 PM EDT for Tucker County, West Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2018, 11:08 PM EDT (03:08 UTC)
- Expired
- Jun 28, 2018, 4:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 156 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 11:45 PM EDT | FLASH FLOOD | 10 Nw Parsons, WV | PEOPLE ON ROOFS OF HOUSES FOR RESCUE DUE TO FLOOD WATER. |
| Jun 28, 12:00 AM EDT | FLASH FLOOD | 9 Nw Parsons, WV | SEVERAL ROADS CLOSED. A PORTION OF ROUTE 38 IS WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted.
789
WGUS51 KPBZ 280308
FFWPBZ
WVC093-280615-
/O.NEW.KPBZ.FF.W.0034.180628T0308Z-180628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1108 PM EDT WED JUN 27 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Northwestern Tucker County in northeastern West Virginia...
* Until 215 AM EDT.
* At 1107 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.5 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Parsons... Hambleton...
Hannahsville... Lead Mine...
Pifer Moutain... Davisville...
Saint George...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3911 7980 3912 7983 3913 7984 3917 7983
3918 7983 3918 7982 3920 7983 3921 7981
3922 7982 3923 7981 3927 7969 3923 7954
3910 7955 3906 7977
$$4 follow-up statements
362
WGUS71 KPBZ 280429
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1229 AM EDT THU JUN 28 2018
WVC093-280615-
/O.CON.KPBZ.FF.W.0034.000000T0000Z-180628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
1229 AM EDT THU JUN 28 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
NORTHWESTERN TUCKER COUNTY...
At 1228 AM EDT, radar indicated the heavy rain has moved out of the
county. Runoff from the recent rain should continue to result in
flash flooding in the area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
Some locations that may experience flooding include...
Parsons... Hambleton...
Hannahsville... Lead Mine...
Pifer Moutain... Davisville...
Saint George...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3911 7980 3912 7983 3913 7984 3917 7983
3918 7983 3918 7982 3920 7983 3921 7981
3922 7982 3923 7981 3927 7969 3923 7954
3910 7955 3906 7977
$$813
WGUS51 KPBZ 280555
FFWPBZ
WVC093-280845-
/O.EXT.KPBZ.FF.W.0034.000000T0000Z-180628T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
155 AM EDT THU JUN 28 2018
The National Weather Service in Pittsburgh has extended the
* Flash Flood Warning for...
Northwestern Tucker County in northeastern West Virginia...
* Until 445 AM EDT.
* At 152 AM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 3 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
* Some locations that may experience flooding include...
Parsons... Hambleton...
Hannahsville... Lead Mine...
Pifer Moutain... Davisville...
Saint George...
Emergency management reported several roads closed in the warned
area, with a portion of Route 38 washed out. The worst flooding was
reported along Clover Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3911 7980 3912 7983 3913 7984 3917 7983
3918 7983 3918 7982 3920 7983 3921 7981
3922 7982 3923 7981 3927 7969 3923 7954
3910 7955 3906 7977
$$
07556
WGUS71 KPBZ 280732
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
332 AM EDT THU JUN 28 2018
WVC093-280845-
/O.CON.KPBZ.FF.W.0034.000000T0000Z-180628T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
332 AM EDT THU JUN 28 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
NORTHWESTERN TUCKER COUNTY...
At 328 AM EDT, radar indicated light to moderate rain in the warned
area. Runoff from recent rainfall should continue to result in
flooding
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 3 inches.
ADDITIONAL RAINFALL...Up to 1/4 inch.
Some locations that may experience flooding include...
Parsons... Hambleton...
Hannahsville... Lead Mine...
Pifer Moutain... Davisville...
Saint George...
Earlier tonight, emergency management reported flooded roads in the
warned area, including Route 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3911 7980 3912 7983 3913 7984 3917 7983
3918 7983 3918 7982 3920 7983 3921 7981
3922 7982 3923 7981 3927 7969 3923 7954
3910 7955 3906 7977
$$
07200
WGUS71 KPBZ 280843
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
443 AM EDT THU JUN 28 2018
WVC093-280850-
/O.EXP.KPBZ.FF.W.0034.000000T0000Z-180628T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
443 AM EDT THU JUN 28 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN TUCKER COUNTY WILL EXPIRE
AT 445 AM EDT...
The heavy rain has ended. Please continue to heed any remaining road
closures.
LAT...LON 3911 7980 3912 7983 3913 7984 3917 7983
3918 7983 3918 7982 3920 7983 3921 7981
3922 7982 3923 7981 3927 7969 3923 7954
3910 7955 3906 7977
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 8:56 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 27, 8:56 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 856 PM EDT Wed Jun 27 2018 .SYNOPSIS... Scattered showers and isolated thunderstorms are expected through tonight as low pressure crosses the area. Dry, hot weather is expected for the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The late eve update featured adjustments to hourly trends. Although enhanced low level shear is accompanying crossing low pressure, widespread severe weather is not expected given very limited instability. Numerous shower with isolated thunderstorm wording should suffice until the trough passes around midnight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Coverage of residual showers will continue to wane toward daybreak Thursday, but the position of the upper-level low will keep us from drying out completely Thursday morning. A few lingering showers could persist until mid-day, especially east of Pittsburgh. In the wake of this system, a well-advertised pattern transition begins. A strong upper ridge will build in from the west, clearing sky and driving temperature up at the end of the week. Warm advection and rising 500mb heights should result in Fri readings near 90F to the s of I-80 outside of the higher terrain. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... H5 heights will continue to climb thru the weekend as the H5 ridge center crosses the region. Maxima both Sat and Sun will peak in the low-mid 90s (except in the ridges), with heat indices near or above 100F as moisture is advected nwd in light return flow. The upper ridge on Sat ought to be strong enough to aid in suppressing any afternoon storms, but the position may have moved ewd sufficiently by Sun to enable convective development Sun afternoon amid strong heating and abundant boundary-layer moisture, especially if upstream convection generates any sort of weak disturbance. The H5 ridge is expected to drift ewd early next week as weak upper troughing and a slow-moving frontal boundary develop across the Great Lakes/OH Valley region, resulting in a return to daily showers and storms. A slight decrease in temperature is expected, though readings still should be 5-10 degF above seasonal average. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... Sct shra and isold tsra wl continue this eve with the crossing of a shortwave trough/associated frontal system. Brief vsby and cig restrictions to MVFR are anticipated. Otherwise deterioration back to MVFR and IFR is anticipated as the aforementioned front/trough passes tonight. OUTLOOK... The next chc for restrictions is expected with early week front encroachment and associated convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 27, 5:41 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 541 PM EDT Wed Jun 27 2018 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-282145- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 541 PM EDT Wed Jun 27 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Maximum heat indices likely will approach 100 degrees during the afternoon hours Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ074-076-WVZ510>514-282145- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 541 PM EDT Wed Jun 27 2018 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 27, 8:29 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 1 NNE MAMMOTH 40.21N 79.46W
06/27/2018 WESTMORELAND PA LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN AT MAMMOTH PARK
&&
EVENT NUMBER PBZ1803169
MFLocal storm report, Jun 27, 8:38 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 1 NW NORVELT 40.21N 79.51W
06/27/2018 WESTMORELAND PA LAW ENFORCEMENT
MULTIPLE TREES DOWN; POSSIBLE TORNADO ON GROUND.
&&
EVENT NUMBER PBZ1803170
MFLocal storm report, Jun 27, 8:40 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 1 SW BRINKERTON 40.22N 79.53W
06/27/2018 WESTMORELAND PA LAW ENFORCEMENT
TREE ON HOUSE ALONG CANNONBALL CT.
&&
EVENT NUMBER PBZ1803171
MFLocal storm report, Jun 27, 9:12 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 1 S WEAVERS OLD STAND 40.21N 79.55W
06/27/2018 WESTMORELAND PA EMERGENCY MNGR
TREES AND WIRES DOWN ALONG ROUTE 819 IN MT. PLEASANT
TWP.
&&
EVENT NUMBER PBZ1803172
MFLocal storm report, Jun 27, 9:16 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MANITO 40.27N 79.39W
06/27/2018 WESTMORELAND PA EMERGENCY MNGR
TREE AND POWER LINES DOWN ALONG GRAVEL HILL ROAD
&&
EVENT NUMBER PBZ1803173
MFLocal storm report, Jun 27, 10:31 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1031 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLOOD CLYMER 40.67N 79.01W
06/27/2018 INDIANA PA LAW ENFORCEMENT
STATE ROUTE 286 AND 103 ARE FLOODED.
&&
EVENT NUMBER PBZ1803174
XXXNearby
Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.